Alert archive / Mississippi / Heat Advisories in 2025

Heat Advisory 21, NWS Jackson, MS

August 13, 202526 counties in Mississippi; Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana

NWS Jackson, MS issued this heat advisory at Aug 13, 2025, 2:40 PM CDT for 26 counties in Mississippi; Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana. It took effect at Aug 14, 2025, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 13, 2025, 2:40 PM CDT (19:40 UTC)
In effect from
Aug 14, 2025, 10:00 AM CDT
Expired
Aug 14, 2025, 5:41 PM CDT
In force
8 hr
Issued by
NWS Jackson, MS
All 37 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Bolivar County, MS, Claiborne County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson County, MS, Jefferson Davis County, MS, Lamar County, MS, Lawrence County, MS, Leflore County, MS, Lincoln County, MS, Madison County, MS, Marion County, MS, Rankin County, MS, Sharkey County, MS, Simpson County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 70 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1301 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

480 
WWUS74 KJAN 131940
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
240 PM CDT Wed Aug 13 2025

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-040>043-
047>049-053>055-059>065-072>074-140345-
/O.NEW.KJAN.HT.Y.0021.250814T1500Z-250815T0000Z/
/O.CON.KJAN.HT.Y.0020.000000T0000Z-250814T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Holmes-Issaquena-Sharkey-
Yazoo-Madison MS-Warren-Hinds-Rankin-Claiborne-Copiah-Simpson-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Covington-Marion-Lamar-Forrest-
Including the cities of Delhi, Winnsboro, West Hattiesburg,
Vicksburg, Lake Providence, Collins, Bastrop, Mayersville,
Rayville, Ferriday, Greenwood, Harrisonburg, Waterproof, Isola,
Natchez, Dermott, Monticello, Mount Olive, Tallulah, Purvis, St.
Joseph, Crossett, Ridgeland, Hamburg, Madison, Magee, Eudora,
Port Gibson, Prentiss, North Crossett, West Crossett, Indianola,
West Ferriday, Jackson, Greenville, Newellton, Lexington, Crystal
Springs, Mendenhall, Bassfield, Anguilla, Goodman, Brandon, Oak
Grove, Lumberton, Canton, Wesson, Meadville, Vidalia, Cleveland,
Bude, Hattiesburg, Durant, Pearl, Fayette, Ruleville, Roxie,
Belzoni, Lake Village, Hazlehurst, Tchula, Richland, New Hebron,
Brookhaven, Columbia, Pickens, Jonesville, Yazoo City, Epps, and
Rolling Fork
240 PM CDT Wed Aug 13 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY...

* WHAT...Heat index values up to 110. 

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, north central, northwest, south central, southeast, 
  southwest, and west central Mississippi.

* WHEN...For the first Heat Advisory, until 7 PM CDT this evening. 
  For the second Heat Advisory, from 10 AM to 7 PM CDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  related illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

EC
5 follow-up statements
030 
WWUS74 KJAN 140100
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
800 PM CDT Wed Aug 13 2025

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-040>043-
047>049-053>055-059>065-072>074-141000-
/O.CON.KJAN.HT.Y.0021.250814T1500Z-250815T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Holmes-Issaquena-Sharkey-
Yazoo-Madison MS-Warren-Hinds-Rankin-Claiborne-Copiah-Simpson-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Covington-Marion-Lamar-Forrest-
Including the cities of Dermott, Durant, Port Gibson, West
Crossett, Mount Olive, Madison, Cleveland, Goodman, Wesson, West
Hattiesburg, Vidalia, Hattiesburg, St. Joseph, Roxie, Indianola,
Yazoo City, Waterproof, Lumberton, Ridgeland, Hazlehurst,
Bastrop, Hamburg, Isola, Lake Providence, Harrisonburg, Anguilla,
Bude, Lexington, Mayersville, Eudora, Purvis, Tallulah, Rayville,
Rolling Fork, Crossett, Columbia, Crystal Springs, West Ferriday,
Newellton, Belzoni, Ruleville, Collins, Prentiss, Pearl,
Ferriday, Oak Grove, Tchula, Canton, Natchez, Lake Village,
Delhi, Pickens, Epps, New Hebron, Vicksburg, Meadville,
Brookhaven, Richland, Mendenhall, Winnsboro, North Crossett,
Greenwood, Jackson, Brandon, Jonesville, Monticello, Magee,
Greenville, Fayette, and Bassfield
800 PM CDT Wed Aug 13 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY...

* WHAT...Heat index values up to 109 expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, north central, northwest, south central, southeast, 
  southwest, and west central Mississippi.

* WHEN...From 10 AM to 7 PM CDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

19
274 
WWUS74 KJAN 140820
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
320 AM CDT Thu Aug 14 2025

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-040>043-
047>049-053>055-059>065-072>074-141700-
/O.CON.KJAN.HT.Y.0021.250814T1500Z-250815T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Holmes-Issaquena-Sharkey-
Yazoo-Madison MS-Warren-Hinds-Rankin-Claiborne-Copiah-Simpson-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Covington-Marion-Lamar-Forrest-
Including the cities of Lake Village, Indianola, Vidalia, Bude,
Eudora, Epps, Roxie, Fayette, Lumberton, Rayville, Yazoo City,
Vicksburg, Brandon, Pickens, Jackson, Goodman, Canton, Columbia,
Ridgeland, Brookhaven, Meadville, Jonesville, Port Gibson, West
Hattiesburg, Bastrop, Harrisonburg, Magee, Oak Grove, Ferriday,
West Ferriday, Tallulah, Mendenhall, Delhi, Purvis, Ruleville,
North Crossett, Hattiesburg, Durant, Mayersville, Pearl,
Winnsboro, Waterproof, Cleveland, Madison, Natchez, Anguilla,
Collins, Lexington, New Hebron, Hamburg, Belzoni, Crossett,
Hazlehurst, St. Joseph, Wesson, Monticello, Bassfield, Prentiss,
Newellton, Greenwood, Richland, Lake Providence, Isola, Crystal
Springs, West Crossett, Dermott, Tchula, Greenville, Mount Olive,
and Rolling Fork
320 AM CDT Thu Aug 14 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM 
CDT THIS EVENING...

* WHAT...Heat index values up to 109 expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, north central, northwest, south central, southeast, 
  southwest, and west central Mississippi.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  related illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

22
406 
WWUS74 KJAN 141559
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
1059 AM CDT Thu Aug 14 2025

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-040>043-
047>049-053>055-059>065-072>074-150000-
/O.CON.KJAN.HT.Y.0021.000000T0000Z-250815T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Holmes-Issaquena-Sharkey-
Yazoo-Madison MS-Warren-Hinds-Rankin-Claiborne-Copiah-Simpson-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Covington-Marion-Lamar-Forrest-
Including the cities of Belzoni, Meadville, Magee, West Crossett,
West Hattiesburg, North Crossett, Bastrop, Winnsboro, Greenwood,
Prentiss, Vidalia, Bassfield, Oak Grove, Pickens, Tallulah,
Vicksburg, Pearl, Cleveland, Port Gibson, Ruleville, Mendenhall,
Brookhaven, Lexington, Ferriday, Mayersville, Ridgeland, Canton,
Monticello, Jonesville, Tchula, Jackson, Epps, Rolling Fork,
Anguilla, West Ferriday, Purvis, Dermott, Indianola, Isola,
Crystal Springs, Brandon, Fayette, Delhi, Natchez, Lake
Providence, Richland, Roxie, Mount Olive, Harrisonburg, Columbia,
Lumberton, Waterproof, Goodman, Eudora, Greenville, Hamburg,
Wesson, Madison, St. Joseph, Collins, Hazlehurst, New Hebron,
Hattiesburg, Lake Village, Rayville, Yazoo City, Durant,
Crossett, Newellton, and Bude
1059 AM CDT Thu Aug 14 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 110 expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, north central, northwest, south central, southeast, 
  southwest, and west central Mississippi.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  related illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

EC
328 
WWUS74 KJAN 141845
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
145 PM CDT Thu Aug 14 2025

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-040>043-
047>049-053>055-059>065-072>074-150245-
/O.NEW.KJAN.HT.Y.0022.250815T1500Z-250816T0100Z/
/O.CON.KJAN.HT.Y.0021.000000T0000Z-250815T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Holmes-Issaquena-Sharkey-
Yazoo-Madison MS-Warren-Hinds-Rankin-Claiborne-Copiah-Simpson-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Covington-Marion-Lamar-Forrest-
Including the cities of Belzoni, Meadville, Magee, West Crossett,
West Hattiesburg, North Crossett, Bastrop, Winnsboro, Greenwood,
Prentiss, Vidalia, Bassfield, Oak Grove, Pickens, Tallulah,
Vicksburg, Pearl, Cleveland, Port Gibson, Ruleville, Mendenhall,
Brookhaven, Lexington, Ferriday, Mayersville, Ridgeland, Canton,
Monticello, Jonesville, Tchula, Jackson, Epps, Rolling Fork,
Anguilla, West Ferriday, Purvis, Dermott, Indianola, Isola,
Crystal Springs, Brandon, Fayette, Delhi, Natchez, Lake
Providence, Richland, Roxie, Mount Olive, Harrisonburg, Columbia,
Lumberton, Waterproof, Goodman, Eudora, Greenville, Hamburg,
Wesson, Madison, St. Joseph, Collins, Hazlehurst, New Hebron,
Hattiesburg, Lake Village, Rayville, Yazoo City, Durant,
Crossett, Newellton, and Bude
145 PM CDT Thu Aug 14 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY...

* WHAT...Heat index values up to 110 expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, north central, northwest, south central, southeast, 
  southwest, and west central Mississippi.

* WHEN...For the first Heat Advisory, until 7 PM CDT this evening. 
  For the second Heat Advisory, from 10 AM to 8 PM CDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  related illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

MSZ026-027-150245-
/O.NEW.KJAN.HT.Y.0022.250815T1500Z-250816T0100Z/
Grenada-Carroll-
Including the cities of Vaiden, Grenada, North Carrollton, and
Carrollton
145 PM CDT Thu Aug 14 2025

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY...

* WHAT...Heat index values up to 110 expected.

* WHERE...Carroll and Grenada.

* WHEN...From 10 AM to 8 PM CDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  related illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

EC
363 
WWUS74 KJAN 142241
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
541 PM CDT Thu Aug 14 2025

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-040>043-
047>049-053>055-059>065-072>074-150645-
/O.CAN.KJAN.HT.Y.0021.000000T0000Z-250815T0000Z/
/O.CON.KJAN.HT.Y.0022.250815T1500Z-250816T0100Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Holmes-Issaquena-Sharkey-
Yazoo-Madison MS-Warren-Hinds-Rankin-Claiborne-Copiah-Simpson-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Covington-Marion-Lamar-Forrest-
Including the cities of Lexington, Rayville, Lake Village,
Bastrop, Mayersville, Waterproof, Durant, Magee, Newellton, Bude,
Wesson, West Hattiesburg, Hamburg, Rolling Fork, Epps, Pickens,
Monticello, St. Joseph, Eudora, Belzoni, Crossett, Harrisonburg,
Purvis, Goodman, Pearl, West Ferriday, Isola, Brandon, Cleveland,
Prentiss, Indianola, Crystal Springs, Lake Providence, Ferriday,
Yazoo City, Tchula, Vidalia, Madison, North Crossett, Port
Gibson, Hazlehurst, Meadville, Bassfield, Lumberton, New Hebron,
Natchez, Roxie, Hattiesburg, Jonesville, Fayette, Brookhaven,
Collins, Greenwood, Winnsboro, Anguilla, Canton, Jackson,
Columbia, Oak Grove, Delhi, Ridgeland, West Crossett, Dermott,
Tallulah, Mount Olive, Mendenhall, Vicksburg, Greenville,
Richland, and Ruleville
541 PM CDT Thu Aug 14 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY...
...HEAT ADVISORY IS CANCELLED...

* WHAT...Heat index values up to 110 expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  western and central Mississippi.

* WHEN...From 10 AM to 8 PM CDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  related illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

MSZ026-027-150645-
/O.CON.KJAN.HT.Y.0022.250815T1500Z-250816T0100Z/
Grenada-Carroll-
Including the cities of North Carrollton, Vaiden, Carrollton, and
Grenada
541 PM CDT Thu Aug 14 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY...

* WHAT...Heat index values up to 110 expected.

* WHERE...Carroll and Grenada.

* WHEN...From 10 AM to 8 PM CDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  related illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$

DL

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this heat advisory went out at Aug 13, 12:40 PM CDT, 2 hours earlier.

Area forecast discussion, Aug 13, 12:40 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Jackson MS
1240 PM CDT Wed Aug 13 2025

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 1125 AM CDT Wed Aug 13 2025

Morning analyses reveal a very moist airmass over the area
(e.g.,12z JAN raob 2.16 PW). It looks like initial convective
precip development early this afternoon should focus over eastern
MS on the outer periphery of the disturbance centered to our
east, and also for locations along/west of the MS River where an
outflow boundary is approaching. Looking ahead, there are some
indications in the CAM guidance that outflow from these two areas
could meet and support additional convection well into the
evening for areas roughly along the I-55 corridor. Severe
microburst potential is on the low side once again, but locally
heavy rainfall could be a concern. Otherwise, the heat advisory
continues without change for today, and it will likely be issued
for a similar area for tomorrow. /EC/

&&

.DISCUSSION...
Issued at 244 AM CDT Wed Aug 13 2025

Today and Tonight: Early morning water vapor imagery/RAP analysis
showed our CWA in the weakness between two rather stout 593dam
highs. This will change little through tonight. The 00Z Wed JAN
sounding had a PWAT just over two inches. Wl maintain a moist
airmass through the period. Daytime heating of our moist airmass
will lead to scattered to numerous coverage of convection that will
be more numerous in the east thanks in part to a weak low noted over
southwest Alabama that will be moving to the east today. In our west
where the lower coverage of convection is expected, temperatures
will climb up into the mid 90s and combine with high humidity to
result in heat index values between 105F and 110F. A heat Advisory
will remain in effect for our western zones and a graphic
highlighting "Limit" heat stress will be posted for the central
portions of our CWA where peak heat index values will be around
105F. The convection will see a distinct diurnal trend and dissipate
during the evening. /22/

Thursday through Tuesday: The forecast remains on track and no
changes necessary. Heat continues to be the primary hazard. Our
area remains under the influence of a subtropical ridge, which
will gradually propagate westward along the southern CONUS. A
surge of tropical moisture on its western flank will maintain rain
chances through late week. As the subtropical ridge propagates
and builds westward over our area, heat indices will steadily
increase, while rain chances steadily decrease. Dewpoints remain
in the mid to upper 70s while temperatures climb to the mid to
upper 90s. Confidence continues to increase on the need for
expanded heat headlines to more portions of the area, with perhaps
a targeted extreme heat warning in the west, by this weekend.
Will maintain the HWO graphic depicting this this weekend.

The good news is this heat looks to be short lived thanks to a
tropical system in the western Atlantic and a digging upper trough
over the northeast. This tropical system (Erin) becomes somewhat
phased with the upper trough over the northeast, helping to lock in
drier northerlies over the region. The push of drier air should
allow for deeper mixing in the afternoons, thus dewpoints dropping
to the low 70s with pockets of upper 60s. While there is still
uncertainty at this time considering moist fuels and anticipated
antecedent rainfall, this could open a window for a low end fire
risk next week, particularly with the combination of drier air and
hotter temperatures./SAS/

&&

.AVIATION...
(18Z TAFS)
Issued at 1235 PM CDT Wed Aug 13 2025

VFR conditions will prevail through the period however scattered
to numerous TSRA will develop this afternoon with the greatest
coverage in the east possibly deteriorating flight categories. The
TSRA will gradually dissipate after 00Z Thu and VFR conditions
are expected to prevail through the end of the TAF period. Fog/low
stratus will be possible across southeastern TAF sites
PIB/HBG/MEI after 10Z before dissipating by 15/16Z. /KP/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  94  74  94 /  30  70  20  60
Meridian      73  93  73  94 /  30  70  20  60
Vicksburg     74  94  75  94 /  40  70  20  60
Hattiesburg   75  95  75  95 /  30  60  20  50
Natchez       74  92  74  94 /  30  70  20  50
Greenville    74  94  74  93 /  30  60  20  40
Greenwood     74  95  74  94 /  40  60  30  50

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025-034-
     035-040-041-047-053-059-060.

LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
     023>026.

AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.

&&

EC/SAS20/KP

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 1:30 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha, Webster45 min
Aug 13, 2:17 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Lowndes, Noxubee, Oktibbeha, Webster and 1 more58 min
Aug 13, 3:16 PM CDTSpecial Weather StatementJANJones44 min
Aug 13, 3:20 PM CDTSpecial Weather StatementJANKemper, Lowndes, Noxubee, Winston55 min
Aug 13, 3:40 PM CDTSpecial Weather StatementJANBolivar50 min
Aug 13, 4:08 PM CDTSpecial Weather StatementJANKemper52 min
Aug 13, 4:18 PM CDTSpecial Weather StatementJANScott57 min
Aug 13, 4:29 PM CDTSpecial Weather StatementJANJones46 min
Aug 13, 5:08 PM CDTSpecial Weather StatementJANNewton52 min
Aug 13, 5:11 PM CDTSpecial Weather StatementJANNeshoba49 min
Aug 13, 5:41 PM CDTSpecial Weather StatementJANForrest49 min
Aug 13, 6:06 PM CDTSpecial Weather StatementJANClarke, Jasper, Lauderdale, Leake, Newton, Scott54 min
Aug 13, 6:13 PM CDTSevere Thunderstorm WarningJANForrest22 min
Aug 13, 2:44 PM CDTSpecial Weather StatementJANAshley, Chicot46 min

Nearby

Heat Advisories in Mississippi, 2025Heat Advisories in Louisiana, 2025Heat Advisories in Arkansas, 2025Every heat advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.